Alert archive / Arizona / Flash Flood Warnings in 2025
Flash Flood Warning 24, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 18, 2025, 7:08 PM MST for Cochise County, Graham County, Arizona. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2025, 7:08 PM MST (02:08 UTC)
- Expired
- Jul 18, 2025, 9:00 PM MST
- In force
- 112 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Cochise County, AZ, Graham County, AZ
The radar
The Tucson radar (KEMX), 85 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 2.1 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 3130 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
750
WGUS55 KTWC 190208
FFWTWC
AZC003-009-190400-
/O.NEW.KTWC.FF.W.0024.250719T0208Z-250719T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
708 PM MST Fri Jul 18 2025
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
Northwestern Cochise County in southeastern Arizona...
South Central Graham County in southeastern Arizona...
* Until 900 PM MST.
* At 708 PM MST, Doppler radar indicated thunderstorms producing
between 0.75 and 1.50 inches of heavy rain along the eastern
portions of the Galiuro Mountains in Graham county. Flash flooding
is ongoing or expected to begin shortly, especially along the
drainages that drain into Ash Creek.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Mainly rural areas of Northwestern Cochise and South Central
Graham Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3243 11007 3249 11013 3253 11015 3261 11004
3251 10998 3245 10992 3239 10984 3235 10988
3230 10986 3227 10989 3234 10994 3241 11005
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CWR1 follow-up statement
358
WGUS75 KTWC 190359
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
859 PM MST Fri Jul 18 2025
AZC003-009-190409-
/O.EXP.KTWC.FF.W.0024.000000T0000Z-250719T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cochise AZ-Graham AZ-
859 PM MST Fri Jul 18 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 9 PM MST THIS EVENING FOR
NORTHWESTERN COCHISE AND SOUTH CENTRAL GRAHAM COUNTIES...
Flash flooding is no longer expected to pose a threat. Please
continue to heed remaining road closures.
&&
LAT...LON 3243 11007 3249 11013 3253 11015 3261 11004
3251 10998 3245 10992 3239 10984 3235 10988
3230 10986 3227 10989 3234 10994 3241 11005
$$
CWRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 2:50 PM MST, 4 hours 18 minutes earlier. Its key messages:
- -Scattered showers and storms this afternoon and evening mainly south and east of Tucson with the main hazard being heavy rainfall. -Chances (30-50%) for scattered showers and thunderstorms continue into the overnight hours mainly east of Tucson. -A gradual warming and drying trend is expected by the latter half of next week. Increasing temperatures and decreasing chances for precipitation will lead to widespread Moderate HeatRisk and below normal precipitation.
Area forecast discussion, Jul 18, 2:50 PM MST, 4 hours 18 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 250 PM MST Fri Jul 18 2025 .SYNOPSIS...Low-grade monsoon pattern through the weekend with high temperatures around normal. && .KEY MESSAGES... -Scattered showers and storms this afternoon and evening mainly south and east of Tucson with the main hazard being heavy rainfall. -Chances (30-50%) for scattered showers and thunderstorms continue into the overnight hours mainly east of Tucson. -A gradual warming and drying trend is expected by the latter half of next week. Increasing temperatures and decreasing chances for precipitation will lead to widespread Moderate HeatRisk and below normal precipitation. && .DISCUSSION...Latest GOES-19 satellite imagery showed scattered cumulus development over southeast Arizona. A few showers and storms have been trying to pop up over the higher terrain areas from orographic convergence, but struggling to stay organized. This could partially be attributed to a layer of warm air aloft (per the 18/18Z KTWC sounding) choking off updrafts. The 18/18Z sounding from KTWC also came back with around 1.2 inches of precipitable water (drier than anticipated) but there is still better moisture residing and moving into Cochise County according to GOES-19 precipitable water trends over the last few hours. There was also drier air aloft on the sounding with mid-level relative humidity around 40 percent. Latest RAP and other short term guidance shows increasing midlevel relative humidity to around 70 percent this afternoon along the Arizona and New Mexico border. Over the next few hours, midlevel positive vorticity advection in conjunction with upper level diffluence and a relative weakness in the midlevel will begin to interact with the low to midlevel moisture resulting in better dynamic forcing for scattered showers and storms. The strongest dynamic forcing will gradually shift north into Graham and Greenlee counties around 03Z (8 pm) which could help initiate additional convection and sustain some storms into the evening to the east of Tucson overnight. Any stronger storms from this activity could result in heavy rain and isolated instances of Flash Flooding. From Tucson west, latest guidance does not support the confidence or coverage for showers and thunderstorms, so nudged the probability or precipitation down from NBM guidance where appropriate. Over the weekend, southerly flow continues with the upper low moving into southern California and the high pressure centered over the southeast coast. This will be conducive to additional low to mid grade Monsoonal thunderstorm activity (mainly east of Tucson) with daily chances for isolated to scattered afternoon thunderstorms. There will be continued potential for heavy rain which could result in localized instances of flash flooding, and perhaps gusty outflow winds in the strongest storms. Heading into next week, low grade Monsoon days continue. However, we will see a gradual drying trend as ensembles are starting to show moisture get shunted gradually eastward. Afternoon shower and thunderstorm potential will mostly be dependent on recycled moisture from thunderstorm outflows from the previous day. Latest guidance from the Climate Prediction Center depicts above normal temperatures and below normal precipitation for southeast Arizona in the 6 to 10 and 8 to 14 day outlooks. Temperatures will be on the increase with highs starting to rise to a few degrees above normal areawide by the beginning of next week. By midweek, we see high pressure rebuilding into the Desert Southwest resulting in widespread moderate HeatRisk and notably lower chances for storms. && .AVIATION...Valid through 20/00Z. FEW-SCT cloud bases at 8k-11k feet with isolated to scattered showers and thunderstorms mainly east and south of KTUS through this evening. Gusty and erratic winds up to 40 kts with any storm. Otherwise surface winds mainly under 12 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...High temperatures near normal for much of the next 7 days. Low grade monsoon pattern for much of the next 7 days with day-to-day variability in thunderstorm coverage. Afternoon winds will remain westerly from 10-15 mph, with occasional gusts at or above 25 mph. Afternoon RH values in the low lying areas will be 20- 30% through Friday decreasing to 17-25% over the weekend. In the higher terrain, RH will be around 30 to 50%. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Public...DVS Aviation...Edwards Fire Weather...DVS Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Local storm report, Jul 18, 5:07 PM MST, 2 hours 1 minute before
Preliminary Local Storm Report
National Weather Service Tucson AZ
507 PM MST Fri Jul 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM Flood Douglas 31.34N 109.53W
07/18/2025 Cochise AZ County Official
Heavy rain resulted in street flooding along
8th street in Douglas.
&&
JVTSpecial weather statement, Jul 18, 6:19 PM MST, 49 minutes before
Special Weather Statement
National Weather Service Tucson AZ
619 PM MST Fri Jul 18 2025
AZZ508-509-511-512-190200-
Eastern Cochise County below 5000 feet AZ-Chiricahua Mountains AZ-
Galiuro and Pinaleno Mountains AZ-Upper Gila River Valley AZ-
619 PM MST Fri Jul 18 2025
...AN AREA OF STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL COCHISE
AND SOUTHEASTERN GRAHAM COUNTIES UNTIL 7 PM MST...
At 619 PM MST, Doppler radar was tracking an area of strong
thunderstorms along Highway 191 between Interstate-10 north to
Safford, moving north at 15 mph.
HAZARD...Wind gusts up to 45-50 mph will produce localized areas of
blowing dust, briefly reducing visibility down to 1 mile at times.
Brief heavy rain will also accompany the stronger storms.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Safford, Willcox, Thatcher, Solomon, San Jose, Bowie, Roper Lake
State Park, Safford Regional Airport, Pima, Central, Swift Trail
Junction and Frye Mesa Dam.
This includes the following highways...
Route 191 between mile markers 88 and 133.
Route 70 between mile markers 331 and 359.
Route 266 between mile markers 105 and 114.
Interstate 10 between mile markers 342 and 366.
Route 186 between mile markers 327 and 338.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3243 10984 3298 10983 3267 10923 3219 10954
3219 10984
TIME...MOT...LOC 0117Z 188DEG 12KT 3257 10958
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CWRLocal storm report, Jul 18, 6:33 PM MST, 35 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
633 PM MST Fri Jul 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM Dust Storm 1 SW Safford 32.81N 109.71W
07/18/2025 Graham AZ Trained Spotter
Below quarter mile visibility due to blowing
dust.
&&
JVTThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 5:03 PM MST | Areal Flood Advisory | TWC | Cochise | 117 min |
| Jul 18, 6:19 PM MST | Special Weather Statement | TWC | Graham | 41 min |
| Jul 18, 6:32 PM MST | Dust Storm Warning | TWC | Cochise, Graham | 58 min |
Nearby
Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.